Alert archive / Pennsylvania / Freeze Warnings in 2020
Freeze Warning 2, NWS Cleveland, OH
NWS Cleveland, OH issued this freeze warning at May 6, 2020, 9:57 PM EDT for Crawford County, Pennsylvania. It took effect at May 7, 2020, 1:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 6, 2020, 9:57 PM EDT (01:57 UTC)
- In effect from
- May 7, 2020, 1:00 AM EDT
- Expired
- May 7, 2020, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Cleveland, OH
County Crawford County, PA
The radar
The Pittsburgh radar (KPBZ), 129 km from the middle of the area, began a volume at 02:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 2.0 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2362 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
193 WWUS71 KCLE 070157 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 957 PM EDT Wed May 6 2020 PAZ003-071000- /O.UPG.KCLE.FR.Y.0002.200507T0500Z-200507T1300Z/ /O.NEW.KCLE.FZ.W.0002.200507T0500Z-200507T1300Z/ Crawford- Including the city of Meadville 957 PM EDT Wed May 6 2020 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Crawford County. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ013-014-020>023-028>033-036>038-047-PAZ002-071000- /O.CON.KCLE.FR.Y.0002.200507T0500Z-200507T1300Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, and Edinboro 957 PM EDT Wed May 6 2020 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...From 1 AM to 9 AM EDT Thursday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
2 follow-up statements
588 WWUS71 KCLE 070746 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 346 AM EDT Thu May 7 2020 PAZ003-071300- /O.CON.KCLE.FZ.W.0002.000000T0000Z-200507T1300Z/ Crawford- Including the city of Meadville 346 AM EDT Thu May 7 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Crawford County. * WHEN...Through 9 AM EDT this morning. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. && $$ OHZ013-014-020>023-028>033-036>038-047-PAZ002-071300- /O.CON.KCLE.FR.Y.0002.000000T0000Z-200507T1300Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, and Edinboro 346 AM EDT Thu May 7 2020 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Portions of northwest Pennsylvania and north central and northeast Ohio. * WHEN...Through 9 AM EDT this morning. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
867 WWUS71 KCLE 071258 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 858 AM EDT Thu May 7 2020 PAZ003-071400- /O.EXP.KCLE.FZ.W.0002.000000T0000Z-200507T1300Z/ Crawford- Including the city of Meadville 858 AM EDT Thu May 7 2020 ...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to warm this morning. $$ OHZ013-014-020>023-028>033-036>038-047-PAZ002-071400- /O.EXP.KCLE.FR.Y.0002.000000T0000Z-200507T1300Z/ Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- Including the cities of Chardon, Jefferson, Medina, Akron, Ravenna, Warren, Bucyrus, Mansfield, Ashland, Wooster, Canton, Youngstown, Marion, Mount Gilead, Millersburg, Mount Vernon, and Edinboro 858 AM EDT Thu May 7 2020 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... Temperatures will continue to warm this morning. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this freeze warning went out at May 6, 7:58 PM EDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 6, 7:58 PM EDT, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
758 PM EDT Wed May 6 2020
.SYNOPSIS...
High pressure will briefly build across the area tonight and
then the active pattern will continue. Low pressure moving
across the Great Lakes will take one cold front across Thursday
afternoon and then a system tracking across the Ohio Valley
Friday. The weekend will feature cyclonic flow around New
England low pressure while high pressure builds south of the
local area. Unseasonably cold air will be in place this
weekend.
&&
.NEAR TERM /THROUGH THURSDAY NIGHT/...
Forecast remains on track with only minor adjustments to hourly
temperatures and cloud cover.
Previous discussion...Fair weather continues going into the
evening. High pressure will briefly be across the area tonight.
This afternoon's gusts will subside leaving winds light and
variable for overnight. Clear skies and a cool airmass will
allow for frost formation across inland portions of north-
central/northeast OH/nw PA tonight. Therefore the Frost Advisory
has been issued. The high will be east of the area by morning
and winds will increase out of the west-southwest as low
pressure tracks across the Great Lakes. Best chances for a few
spotty showers still remains across northeast OH/nw PA, but in
general it still lacks moisture. Temperatures will recover into
the mid/upper 50s ne OH/nw PA and lower 60s elsewhere which is
still a handful of degrees below normal. The surface front will
likely pass south of our counties Thursday evening, but the
forecast for the rest of Thursday night is proving challenging.
Frontogenisis along an H8 front across central OH begins to
produce precipitation as a shortwave/surface low reaches the
lower OH Valley by early Friday morning. There will be a fair
amount of dry air to overcome and attempted to delay
precipitation chances. The focus for the better chances remains
closer to central OH and therefore clips our southern counties.
Freezing temperatures are very possible across inland nw PA
Thursday night. Others will dip into the upper 30s and have a
blanket of cloud cover overhead.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The short term forecast period will be one that most will want
to forget as unseasonably cold air enters the region for the end
of the week. A deep upper trough will dig into the eastern
CONUS on Friday with a closed 500mb low around 520dm becoming
centered just north of Lake Huron on Friday afternoon. This
feature will support a low pressure system moving through the
Ohio Valley on Friday and allow for a surge of cold, Arctic air
to enter the eastern Great Lakes on Friday and Saturday. The
surface low will bring mainly rain showers to the region on
Friday, as the near surface layer remains above freezing.
However, the coldest air will occur on Friday night as the upper
low gets closest to the forecast area and the surface low
departs to the east, allowing colder air to draw south. 850mb
temperatures ranging from -8 to -12C over the region suggest
Friday night lows to be in the 20s to lower 30s across the
forecast area, reaching towards record lows for May 8-9. Of
course, with the colder air, allows for the opportunity for rain
to change over to snow on Friday night into Saturday. Residual
synoptic moisture and this climatologically cold air mass will
also allow for some lake effect snow showers over Northeast Ohio
and Northwest Pennsylvania. Lake surface to 850mb temperature
differentials of 20 degrees Celsius suggest the potential for
some good lake instability and minor snow accumulations are
appearing more plausible. The main questions with any
accumulation will be land surface temperatures, May sun angles,
and persistence of snow showers, as strong northwest winds may
reduce periods of snow and encourage lower snowfall rates. The
Friday night into Saturday period will bear more watching going
forward. High pressure attempts to come in from the southwest on
Saturday evening and slight backing winds may allow for any
lake effect snows to shift into New York and dissipate.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
After the temperatures and weather expected during the short
term forecast period, there's nowhere to go but up for the long
term period, but that's not saying too much. A shortwave trough
enters from the northwest and supports a surface low through the
Midwest early next week. The exact timing remains uncertain as
the extended guidance is different on the evolution of the
shortwave in kicking out this cold Friday/Saturday system.
Regardless of precipitation timing, Sunday and Monday will have
some modest recovery for temperatures as the 0C isotherm at
850mb returns to the forecast area, allowing for highs to
stretch towards the 50s, or only 10 degrees below normal on
average. Tuesday and Wednesday seem to have some reprieve in
precipitation as high pressure and some upper ridging enter the
central CONUS. We'll keep hoping for some temperatures near
normal for the middle of next week.
&&
.AVIATION /00Z Thursday THROUGH Monday/...
VFR conditions expected to persist through the TAF cycle sct-
bkn mid level cloud deck will approach late tonight as a trough
approaches. Northwest winds will decrease this evening and back
to light southwest winds through the overnight hours. Winds will
increase between 14-17Z Thursday with gusts of 25-30 knots
during the afternoon. A cold front will settle south Thursday
evening with clouds of 2500-4500 feet with a few showers
expanding across NE Ohio and NW Pennsylvania.
Outlook...Non-VFR possible at times Thursday night into
Saturday, then again Sunday and Monday.
&&
.MARINE...
High pressure extending east from the central United States
will linger over Lake Erie tonight into Thursday. Winds have
been decreasing all day and will remain light out of the north
to northwest through Thursday. A cold front will cross Lake Erie
on Thursday and north to northwest winds will increase over the
basin but winds and resulting waves should remain below Small
Craft Advisory criteria. Low pressure moving through the Ohio
Valley on Friday will allow for winds to increase further on
Lake Erie for Friday into Saturday. Northwest winds of 15 to 25
knots will build waves over the nearshore waters and Small Craft
Advisories look likely for the end of the week. High pressure
nudges in from the southwest on Saturday night and should back
winds enough to improve conditions over our nearshore waters.
Low pressure entering from the west early next week will back
winds further to the southwest and allow for the marine weather
to settle by the middle of next week.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Frost Advisory from 1 AM to 9 AM EDT Thursday for OHZ013-014-
020>023-028>033-036>038-047.
PA...Frost Advisory from 1 AM to 9 AM EDT Thursday for PAZ002-003.
MARINE...None.
&&
SYNOPSIS...Oudeman
NEAR TERM...KEC/Oudeman
SHORT TERM...Sefcovic
LONG TERM...Sefcovic
AVIATION...KEC
MARINE...SefcovicHazardous weather outlook, May 6, 2:27 PM EDT, 7 hours 30 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Cleveland OH 227 PM EDT Wed May 6 2020 LEZ061-142>149-162>169-OHZ007-009-012-089-PAZ001-071830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Ottawa-Erie-Lake- Ashtabula Lakeshore-Northern Erie- 227 PM EDT Wed May 6 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Unseasonably cold temperatures are expected over the weekend with the potential for frost and freezing conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ013-014-020>023-028>033-036>038-047-PAZ002-003-071830- Geauga-Ashtabula Inland-Medina-Summit-Portage-Trumbull-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Southern Erie- 227 PM EDT Wed May 6 2020 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT THURSDAY... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. Unseasonably cold temperatures are expected over the weekend with the potential for frost and freezing conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006-008-010-011-017>019-027-071830- Lucas-Wood-Sandusky-Lorain-Cuyahoga-Hancock-Seneca-Huron-Wyandot- 227 PM EDT Wed May 6 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. There is the possibility for frost conditions for late tonight as skies clear, winds diminish, and temperatures drop to the middle 30s. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Unseasonably cold temperatures are expected over the weekend with the potential for frost and freezing conditions. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 2:33 PM EDT | Freeze Warning | CLE | Crawford, Erie | 18 hr |
| May 7, 2:33 PM EDT | Freeze Warning | CLE | Crawford, Erie | 43 hr |
Nearby
Freeze Warnings in Pennsylvania, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.